doi: 10.3934/mcrf.2021017

Second order directional shape derivatives of integrals on submanifolds

Universität Bayreuth, 95440 Bayreuth, Germany

* Corresponding author: Anton Schiela

Received  February 2019 Revised  October 2019 Published  March 2021

Fund Project: This work was supported by DFG grant SCHI 1379/3-1

We compute first and second order shape sensitivities of integrals on smooth submanifolds using a variant of shape differentiation. The result is a quadratic form in terms of one perturbation vector field that yields a second order quadratic model of the perturbed functional. We discuss the structure of this derivative, derive domain expressions and Hadamard forms in a general geometric framework, and give a detailed geometric interpretation of the arising terms.

Citation: Anton Schiela, Julian Ortiz. Second order directional shape derivatives of integrals on submanifolds. Mathematical Control & Related Fields, doi: 10.3934/mcrf.2021017
References:
[1]

D. Bucur and J.-P. Zolésio, Anatomy of the shape Hessian via Lie brackets, Ann. Mat. Pura Appl., 173 (1997), 127-143.  doi: 10.1007/BF01783465.  Google Scholar

[2]

M. C. Delfour and J.-P. Zolésio, Shapes and Geometries: Metrics, Analysis, Differential Calculus, and Optimization, 22 of Advances in Design and Control, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, second edition, 2011. doi: 10.1137/1.9780898719826.  Google Scholar

[3]

F. R. Desaint and J.-P. Zolésio, Manifold derivative in the Laplace-Beltrami equation, J. Funct. Anal., 151 (1997), 234-269.  doi: 10.1006/jfan.1997.3130.  Google Scholar

[4]

A. Henrot and M. Pierre, Variation et Optimisation de Formes, Une Analyse Géométrique, 48 of Mathématiques & Applications (Berlin), Springer, Berlin, 2005. doi: 10.1007/3-540-37689-5.  Google Scholar

[5]

M. Hintermüller and W. Ring, A second order shape optimization approach for image segmentation, SIAM J. Appl. Math., 64 (2003/04), 442-467.  doi: 10.1137/S0036139902403901.  Google Scholar

[6]

R. Hiptmair and J. Li, Shape derivatives in differential forms I: An intrinsic perspective, Ann. Mat. Pura Appl., 192 (2013), 1077-1098.  doi: 10.1007/s10231-012-0259-9.  Google Scholar

[7]

S. Lang, Fundamentals of Differential Geometry, 191 of Graduate Texts in Mathematics., Springer-Verlag, New York, 1999. doi: 10.1007/978-1-4612-0541-8.  Google Scholar

[8]

F. Murat and J. Simon, Etudes de problems d'optimal design, Lectures Notes in Computer Science, 41 (1976), 54-62.   Google Scholar

[9]

A. Novruzi and M. Pierre, Structure of shape derivatives, J. Evol. Equ., 2 (2002), 365-382.  doi: 10.1007/s00028-002-8093-y.  Google Scholar

[10]

V. H. Schulz, A Riemannian view on shape optimization, Found. Comput. Math., 14 (2014), 483-501.  doi: 10.1007/s10208-014-9200-5.  Google Scholar

[11]

J. Simon, Second variation for domain optimization problems. control and estimation of distributed parameter systems, International Series of Numerical Mathematics, 91, Birkhäuser, Basel, 1989,361–378.  Google Scholar

[12]

J. Sokołowski and J.-P. Zolésio, Introduction to Shape Optimization, Shape Sensitivity Analysis, 16 of Springer Series in Computational Mathematics., Springer-Verlag, Berlin, 1992. doi: 10.1007/978-3-642-58106-9.  Google Scholar

[13]

M. Spivak, A comprehensive Introduction to Differential Geometry. Vol. III, Publish or Perish, Inc., Wilmington, Del., second edition, 1979.  Google Scholar

[14]

K. Sturm, Convergence of Newton's method in shape optimisation via approximate normal functions, Technical Report arXiv: 1608.02699, arXiv, 2016. Google Scholar

[15]

K. Sturm, A structure theorem for shape functions defined on submanifolds, Interfaces Free Bound., 18 (2016), 523-543.  doi: 10.4171/IFB/372.  Google Scholar

[16]

L. Younes, Shapes and Diffeomorphisms, 171 of Applied Mathematical Sciences., Springer-Verlag, Berlin, 2010. doi: 10.1007/978-3-642-12055-8.  Google Scholar

[17]

J.-P. Zolésio, Un résultat d'existence de vitesse convergente dans des problèmes d'identification de domaine, C. R. Acad. Sci. Paris Sér. A-B, 283 (1976), Aiii, A855–A858.  Google Scholar

[18]

J.-P. Zolésio, The material derivative (or speed) method for shape optimization, In Optimization of distributed parameter structures, Vol. II (Iowa City, Iowa, 1980), 50 of NATO Adv. Study Inst. Ser. E: Appl. Sci., Nijhoff, The Hague, 1981, 1089–1151.  Google Scholar

show all references

References:
[1]

D. Bucur and J.-P. Zolésio, Anatomy of the shape Hessian via Lie brackets, Ann. Mat. Pura Appl., 173 (1997), 127-143.  doi: 10.1007/BF01783465.  Google Scholar

[2]

M. C. Delfour and J.-P. Zolésio, Shapes and Geometries: Metrics, Analysis, Differential Calculus, and Optimization, 22 of Advances in Design and Control, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, second edition, 2011. doi: 10.1137/1.9780898719826.  Google Scholar

[3]

F. R. Desaint and J.-P. Zolésio, Manifold derivative in the Laplace-Beltrami equation, J. Funct. Anal., 151 (1997), 234-269.  doi: 10.1006/jfan.1997.3130.  Google Scholar

[4]

A. Henrot and M. Pierre, Variation et Optimisation de Formes, Une Analyse Géométrique, 48 of Mathématiques & Applications (Berlin), Springer, Berlin, 2005. doi: 10.1007/3-540-37689-5.  Google Scholar

[5]

M. Hintermüller and W. Ring, A second order shape optimization approach for image segmentation, SIAM J. Appl. Math., 64 (2003/04), 442-467.  doi: 10.1137/S0036139902403901.  Google Scholar

[6]

R. Hiptmair and J. Li, Shape derivatives in differential forms I: An intrinsic perspective, Ann. Mat. Pura Appl., 192 (2013), 1077-1098.  doi: 10.1007/s10231-012-0259-9.  Google Scholar

[7]

S. Lang, Fundamentals of Differential Geometry, 191 of Graduate Texts in Mathematics., Springer-Verlag, New York, 1999. doi: 10.1007/978-1-4612-0541-8.  Google Scholar

[8]

F. Murat and J. Simon, Etudes de problems d'optimal design, Lectures Notes in Computer Science, 41 (1976), 54-62.   Google Scholar

[9]

A. Novruzi and M. Pierre, Structure of shape derivatives, J. Evol. Equ., 2 (2002), 365-382.  doi: 10.1007/s00028-002-8093-y.  Google Scholar

[10]

V. H. Schulz, A Riemannian view on shape optimization, Found. Comput. Math., 14 (2014), 483-501.  doi: 10.1007/s10208-014-9200-5.  Google Scholar

[11]

J. Simon, Second variation for domain optimization problems. control and estimation of distributed parameter systems, International Series of Numerical Mathematics, 91, Birkhäuser, Basel, 1989,361–378.  Google Scholar

[12]

J. Sokołowski and J.-P. Zolésio, Introduction to Shape Optimization, Shape Sensitivity Analysis, 16 of Springer Series in Computational Mathematics., Springer-Verlag, Berlin, 1992. doi: 10.1007/978-3-642-58106-9.  Google Scholar

[13]

M. Spivak, A comprehensive Introduction to Differential Geometry. Vol. III, Publish or Perish, Inc., Wilmington, Del., second edition, 1979.  Google Scholar

[14]

K. Sturm, Convergence of Newton's method in shape optimisation via approximate normal functions, Technical Report arXiv: 1608.02699, arXiv, 2016. Google Scholar

[15]

K. Sturm, A structure theorem for shape functions defined on submanifolds, Interfaces Free Bound., 18 (2016), 523-543.  doi: 10.4171/IFB/372.  Google Scholar

[16]

L. Younes, Shapes and Diffeomorphisms, 171 of Applied Mathematical Sciences., Springer-Verlag, Berlin, 2010. doi: 10.1007/978-3-642-12055-8.  Google Scholar

[17]

J.-P. Zolésio, Un résultat d'existence de vitesse convergente dans des problèmes d'identification de domaine, C. R. Acad. Sci. Paris Sér. A-B, 283 (1976), Aiii, A855–A858.  Google Scholar

[18]

J.-P. Zolésio, The material derivative (or speed) method for shape optimization, In Optimization of distributed parameter structures, Vol. II (Iowa City, Iowa, 1980), 50 of NATO Adv. Study Inst. Ser. E: Appl. Sci., Nijhoff, The Hague, 1981, 1089–1151.  Google Scholar

[1]

Xinqun Mei, Jundong Zhou. The interior gradient estimate of prescribed Hessian quotient curvature equation in the hyperbolic space. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1187-1198. doi: 10.3934/cpaa.2021012

[2]

Weisong Dong, Chang Li. Second order estimates for complex Hessian equations on Hermitian manifolds. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2619-2633. doi: 10.3934/dcds.2020377

[3]

Sara Munday. On the derivative of the $\alpha$-Farey-Minkowski function. Discrete & Continuous Dynamical Systems, 2014, 34 (2) : 709-732. doi: 10.3934/dcds.2014.34.709

[4]

Guido De Philippis, Antonio De Rosa, Jonas Hirsch. The area blow up set for bounded mean curvature submanifolds with respect to elliptic surface energy functionals. Discrete & Continuous Dynamical Systems, 2019, 39 (12) : 7031-7056. doi: 10.3934/dcds.2019243

[5]

Pavel I. Naumkin, Isahi Sánchez-Suárez. Asymptotics for the higher-order derivative nonlinear Schrödinger equation. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021028

[6]

Hongjie Dong, Xinghong Pan. On conormal derivative problem for parabolic equations with Dini mean oscillation coefficients. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021049

[7]

Eduardo Casas, Christian Clason, Arnd Rösch. Preface special issue on system modeling and optimization. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021008

[8]

Sarra Delladji, Mohammed Belloufi, Badreddine Sellami. Behavior of the combination of PRP and HZ methods for unconstrained optimization. Numerical Algebra, Control & Optimization, 2021, 11 (3) : 377-389. doi: 10.3934/naco.2020032

[9]

Changpin Li, Zhiqiang Li. Asymptotic behaviors of solution to partial differential equation with Caputo–Hadamard derivative and fractional Laplacian: Hyperbolic case. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021023

[10]

Olivier Ley, Erwin Topp, Miguel Yangari. Some results for the large time behavior of Hamilton-Jacobi equations with Caputo time derivative. Discrete & Continuous Dynamical Systems, 2021, 41 (8) : 3555-3577. doi: 10.3934/dcds.2021007

[11]

Iman Malmir. Caputo fractional derivative operational matrices of legendre and chebyshev wavelets in fractional delay optimal control. Numerical Algebra, Control & Optimization, 2021  doi: 10.3934/naco.2021013

[12]

Ardeshir Ahmadi, Hamed Davari-Ardakani. A multistage stochastic programming framework for cardinality constrained portfolio optimization. Numerical Algebra, Control & Optimization, 2017, 7 (3) : 359-377. doi: 10.3934/naco.2017023

[13]

Luke Finlay, Vladimir Gaitsgory, Ivan Lebedev. Linear programming solutions of periodic optimization problems: approximation of the optimal control. Journal of Industrial & Management Optimization, 2007, 3 (2) : 399-413. doi: 10.3934/jimo.2007.3.399

[14]

Claudia Lederman, Noemi Wolanski. An optimization problem with volume constraint for an inhomogeneous operator with nonstandard growth. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2907-2946. doi: 10.3934/dcds.2020391

[15]

Zehui Jia, Xue Gao, Xingju Cai, Deren Han. The convergence rate analysis of the symmetric ADMM for the nonconvex separable optimization problems. Journal of Industrial & Management Optimization, 2021, 17 (4) : 1943-1971. doi: 10.3934/jimo.2020053

[16]

Prabhu Manyem. A note on optimization modelling of piecewise linear delay costing in the airline industry. Journal of Industrial & Management Optimization, 2021, 17 (4) : 1809-1823. doi: 10.3934/jimo.2020047

[17]

Kai Cai, Guangyue Han. An optimization approach to the Langberg-Médard multiple unicast conjecture. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2021001

[18]

Hong Seng Sim, Wah June Leong, Chuei Yee Chen, Siti Nur Iqmal Ibrahim. Multi-step spectral gradient methods with modified weak secant relation for large scale unconstrained optimization. Numerical Algebra, Control & Optimization, 2018, 8 (3) : 377-387. doi: 10.3934/naco.2018024

[19]

Mohsen Abdolhosseinzadeh, Mir Mohammad Alipour. Design of experiment for tuning parameters of an ant colony optimization method for the constrained shortest Hamiltonian path problem in the grid networks. Numerical Algebra, Control & Optimization, 2021, 11 (2) : 321-332. doi: 10.3934/naco.2020028

[20]

Reza Lotfi, Yahia Zare Mehrjerdi, Mir Saman Pishvaee, Ahmad Sadeghieh, Gerhard-Wilhelm Weber. A robust optimization model for sustainable and resilient closed-loop supply chain network design considering conditional value at risk. Numerical Algebra, Control & Optimization, 2021, 11 (2) : 221-253. doi: 10.3934/naco.2020023

2019 Impact Factor: 0.857

Article outline

[Back to Top]